Missouri, 2005

Hail in Missouri, August 2, 2005

August 2, 2005 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 2, 2:07 PM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Aug 2, 2:07 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
307 PM CDT TUE AUG 2 2005

.DISCUSSION...

SYNOPSIS...

UPPER LEVEL RIDGE CONTINUES AS THE MAIN WEATHER STORY. HIGH AND MID
LEVEL CLOUD COVER (DEBRIS FROM MORNING RAIN SHOWERS) IS MOVING SSW
INTO CENTRAL MISSOURI AND SE KANSAS. AFTERNOON VISIBLE SATELLITE
SHOWS BUBBLING CUMULUS CONGESTUS FIELD DEVELOPING ALONG A WEAK
CONVERGENCE AXIS ACROSS CENTRAL PORTIONS OF THE CWA.

 SCHULTZ

SHORT TERM (NOW THROUGH THURSDAY NIGHT)...

HAVE LINGERED SOME ISOLATED POPS INTO THE EVENING HOURS TO ACCOUNT
FOR THE SHOWERS DEVELOPING WITHIN THE CONVERGENCE ZONE. INSTABILITY
IS WEAK AND NORMALIZED CAPE VALUES AND QUITE LOW SO MAY BE HARD TO
GET UPDRAFTS DEEP/STRONG ENOUGH TO GET CHARGE SEPARATION AND
LIGHTNING...BUT LEFT A SCHC THUNDER IN JUST IN CASE.

NOT MANY CHANGES NEEDED TO GOING FORECAST AFTER THIS EVENING. HARD
TO COMPLETELY RULE OUT SOME ISOLATED SHRA TOMORROW AFTERNOON BUT
WITH NOTHING EVIDENT ON WATER VAPOR UPSTREAM AND MODELS REALLY NOT
KEYING IN ON ANYTHING DIDNT SEEM NECESSARY TO INTRODUCE ANY POPS.

NEXT CHANCE OF PRECIPITATION WILL NOT ARRIVE UNTIL LATE THURSDAY
INTO THURSDAY NIGHT AS A COLD FRONT APPROACHES ITS SUMMERTIME GRAVE
IN THE OZARKS. MAIN UPPER TROUGH WILL REMAIN WELL NORTH OF THE AREA
WITH VERY LITTLE IN THE WAY OF HEIGHT FALLS ALOFT. STILL SHOULD BE
SUFFICIENT MOISTURE POOLING/CONVERGENCE ALONG THE FRONT TO SUPPORT
SCATTERED CONVECTION DESPITE DIURNALLY UNFAVORABLE FROPA TIMING AND
WARM TEMPS ALOFT.

IZZI

EXTENDED (FRIDAY THROUGH TUESDAY)...

UPPER LEVEL RIDGE IS PROGGED TO RETROGRADE TO THE DESERT SOUTHWEST
BY SATURDAY...MAKING WAY FOR A NORTHWEST FLOW REGIME OVER MUCH OF
THE CENTRAL PART OF THE COUNTRY. EMBEDDED RIPPLES IN THE FLOW WILL
BE A COMMON SCENARIO FROM SATURDAY THRU TUES OVER MISSOURI.
HOWEVER...THE BEST CHANCE OF PRECIP IN THE EXTENDED LOOKS TO COME
TUESDAY MORNING ACROSS THE SERN PART OF CWA...WITH A RETURN OF
DEWPOINTS INTO THE MID 60S TO NEAR 70 DEGREES.

 SCHULTZ

&&

.AVIATION...

ISOLATED CONVECTION HAS DEVELOPED LATE THIS AFTERNOON DUE TO WEAK
CONVERGENCE AND DAYTIME HEATING.  NO THUNDER IS INCLUDED IN THE
TERMINAL FORECASTS AT THIS TIME...WILL CONTINUE TO MONITOR.
OTHERWISE...GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH THE 18Z
TAF CYCLE. SOME HAZE MAY FROM TOWARDS DAWN...INCLUDED SOME 6SM HAZE
DURING THIS PERIOD AT KJLN AND KSGF.

SAW

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Aug 2, 1:25 PM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CDT TUE AUG 2 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
225 PM CDT TUE AUG 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  ISOLATED THUNDERSTORMS WITH CLOUD TO GROUND LIGHTNING AND WIND
  GUSTS UP TO 40 MPH.

  AREAS AFFECTED AND TIMING:

  THE ENTIRE OUTLOOK AREA THROUGH THE EARLY EVENING HOURS.

  DISCUSSION:

  INCREASED INSTABILITY DUE TO DAYTIME HEATING AND WEAK CONVERGENCE
  MAY ALLOW A FEW THUNDERSTORMS TO DEVELOP THIS AFTERNOON. WITH NO
  STRONG FORCING PRESENT AND A SOMEWHAT DRY ATMOSPHERE IN
  PLACE...THUNDERSTORM COVERAGE WILL BE SPARSE. NO SEVERE WEATHER IS
  EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA ON THURSDAY AND
  WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. THESE STORMS
  ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SAW

The radar

The Springfield radar (KSGF), 66 km away, was scanning. The volume nearest the first event began at 22:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laclede

When
August 2, 4:50 PM CST
Where
Laclede County, 10 mi SW of Lebanon
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.583, -92.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470787.